Alert archive / California / Special Marine Warnings in 2021
Special Marine Warning 3, NWS San Diego, CA
NWS San Diego, CA issued this special marine warning at Sep 24, 2021, 3:14 PM PDT. It was in force for 91 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 24, 2021, 3:14 PM PDT (22:14 UTC)
- Expired
- Sep 24, 2021, 4:45 PM PDT
- In force
- 91 min
- Issued by
- NWS San Diego, CA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 34.0 mph
The radar
The San Diego radar (KNKX), 33 km from the middle of the area, began a volume at 22:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 10.2 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1990 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
341
WHUS56 KSGX 242214
SMWSGX
PZZ750-242345-
/O.NEW.KSGX.MA.W.0003.210924T2214Z-210924T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service San Diego CA
314 PM PDT Fri Sep 24 2021
The National Weather Service in San Diego has issued a
* Special Marine Warning for...
Coastal Waters from San Mateo Point to the Mexican Border and out
to 30 nm...
* Until 445 PM PDT.
* At 312 PM PDT, several thunderstorms were located over
southeastern Camp Pendleton, near Poway and downtown San Diego,
moving west at about 20 knots.
HAZARD...Wind gusts 34 knots or greater and small hail.
SOURCE...Radar.
IMPACT...Small craft could be damaged in briefly higher winds and
suddenly higher waves.
* The thunderstorms will move into the coastal waters from the land
areas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Boaters should seek safe harbor immediately until this storm passes.
Wind gusts 34 knots or greater, small hail, high waves, dangerous
lightning, and heavy rain are possible with this storm.
Frequent lightning is occurring with this storm. If caught on the
open water stay below deck if possible, keep away from ungrounded
metal objects.
&&
LAT...LON 3250 11768 3294 11778 3318 11815 3339 11760
3337 11755 3317 11735 3298 11727 3297 11727
3267 11725 3266 11724 3272 11723 3272 11722
3270 11715 3259 11711 3271 11722 3269 11723
3265 11717 3255 11711
TIME...MOT...LOC 2212Z 256DEG 42KT 3300 11736
HAIL...<.75IN
WIND...>34KTS
$$
12What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this special marine warning went out at Sep 24, 2:10 PM PDT, 1 hour 4 minutes earlier.
Area forecast discussion, Sep 24, 2:10 PM PDT, 1 hour 4 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
210 PM PDT Fri Sep 24 2021
.SYNOPSIS...
An area of low pressure will stick around our area through the
weekend. This will lead to cloudier conditions with cooler weather
along with the chance for showers and thunderstorms area wide. As
the system departs, a large trough of low pressure will enter the
Pacific Northwest and slowly nudge its way into California. This
will bring greater onshore flow and more cooler weather for the
region through the middle of next week.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
.SHORT TERM...(Today through Sunday)...
An upper level area of low pressure is currently circulating over
Northern Baja California. This has been associated with moist east
and north flow, where thunderstorms have developed this morning
and continue currently over much of the region. The atmosphere
will be unstable enough today into early for support of isolated
showers and thunderstorms in the western valleys and the coastal
areas as well. Storms may produce areas of heavy rain that may
lead to flash flooding for the Riverside and San Diego County
mountains/deserts.
Storm chances will decrease a bit for Saturday as the low shifts
slightly south, where storms will mainly be confined to the
mountains and deserts per latest WRF/HRRR guidance. As the low
pressure system slowly pushes east on Sunday, the atmosphere will
loose a bit of instability and lift, so storms have a lesser
chance popping up across the mountains and lower deserts.
Temperatures will also continue to decrease through the weekend
where we will see most areas around 5 degrees below average by
Sunday.
&&
.LONG TERM...(Monday Onward)...
After the low pressure system departs, a trough will begin to
enter the Pacific Northwest by Monday. As the system heads south
and east, it will continue to bring cooler air and breezy
conditions to the mountains and deserts by Tuesday and Wednesday.
Pressure gradients tighten on Tuesday, where windy conditions will
be most pronounced across the mountains and deserts. Some areas
may see west winds gust over 50 MPH through favored passes and
canyons. Wednesday looks to be the coolest day overall with high
temperatures 5-15 below average expected. Differences in model
agreement start to emerge as we get toward the end of the week,
but for now, looks to stay dry with temperatures near average.
&&
.AVIATION...
242043Z...Coast and offshore...OVC008-012 with tops near 1500 FT MSL
developing over the coastal water...and after 25/03z this evening
moving inland. SCT-BKN100 with LCL VIS 5SM in ISOLD SHRA/-TSRA and
CB bases near 6000 feet MSL will taper off slowly after 25/02z this
evening.
Valleys/Mountains/Deserts...SCT-BKN100 with SCT SHRA/TSRA forming
over the mountains, some of which will drift west over the valleys
with bases 060-100 and tops to FL400. The stronger thunderstorms
will briefly lower cloud bases to BKN-SCT at around 6000 feet MSL in
+RW that will severely restrict visibility, along with gusty and
erratic winds. Activity decreasing slowly after about 25/03z this
evening.
&&
.BEACHES...
Scattered showers and thunderstorms are possible at the beaches
through early evening today, especially in San Diego County.
&&
.MARINE...
There is a high probability of no significant weather over the
coastal waters through Monday. However, a small chance does exist
for a few showers and thunderstorms, in association with a
developing upper-level low pressure system off the Baja Ca Coast
from late Friday through Sunday morning.
&&
.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...Flash Flood Watch until 7 PM PDT this evening for Coachella
Valley-Riverside County Mountains-San Diego County Deserts-
San Diego County Mountains.
Beach Hazards Statement until 7 PM PDT this evening for Orange
County Coastal Areas-San Diego County Coastal Areas.
PZ...NONE.
&&
PUBLIC...APR
AVIATION/MARINE/BEACHES...SmallIn the hours before
Local storm report, Sep 24, 2:12 PM PDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
212 PM PDT FRI SEP 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM TSTM WND GST 3 WSW PALOMAR MOUNTAIN 33.30N 116.91W
09/24/2021 M51 MPH SAN DIEGO CA MESONET
MESONET STATION CCRSD CUCA RANCH (SDGE),
ORGANIZED STRONG THUNDERSTORMS.
&&
AOTLocal storm report, Sep 24, 2:13 PM PDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
213 PM PDT FRI SEP 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 PM TSTM WND GST 7 ENE ALPINE 32.86N 116.63W
09/24/2021 M37 MPH SAN DIEGO CA MESONET
MESONET STATION DESSD DESCANSO SUB.
THUNDERSTORM WIND GUST.
&&
AOTLocal storm report, Sep 24, 2:27 PM PDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
227 PM PDT FRI SEP 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0124 PM HAIL 8 NW WARNER SPRINGS 33.35N 116.74W
09/24/2021 E1.00 INCH SAN DIEGO CA TRAINED SPOTTER
&&
JMBLocal storm report, Sep 24, 2:31 PM PDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
231 PM PDT FRI SEP 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0137 PM HAIL PALOMAR MOUNTAIN 33.32N 116.87W
09/24/2021 U0.50 INCH SAN DIEGO CA LAW ENFORCEMENT
ACCUMULATING HAIL ABOUT 4 INCHES DEEP AT
33120 CANFIELD ROAD.
&&
JMBLocal storm report, Sep 24, 2:38 PM PDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
238 PM PDT FRI SEP 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0226 PM TSTM WND GST 4 NNE PALOMAR MOUNTAIN 33.36N 116.84W
09/24/2021 M54 MPH SAN DIEGO CA MESONET
MESONET STATION AT571 PALOMAR MTN LOOKOUT.
THUNDERSTORM COMPLEX.
&&
AOTSpecial weather statement, Sep 24, 2:59 PM PDT, 15 minutes before
Special Weather Statement
National Weather Service San Diego CA
259 PM PDT Fri Sep 24 2021
CAZ043-050-242300-
San Diego County Coastal Areas CA-San Diego County Inland Valleys CA-
259 PM PDT Fri Sep 24 2021
...Strong thunderstorms will impact portions of the city of San
Diego through 400 PM PDT...
At 257 PM PDT, Doppler radar was tracking a cluster of strong
thunderstorms over Rancho San Diego, or near El Cajon, moving west
at 20 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Chula Vista, El Cajon, National City, La Mesa, Poway, Imperial Beach,
Coronado, Alpine, Mission Valley, Hillcrest, Linda Vista, North Park,
Mission Beach, Midway District Including Lindbergh Field,
Tierrasanta, University City, La Jolla, Point Loma, Downtown San
Diego and Santee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3261 11714 3260 11710 3269 11714 3270 11715
3262 11713 3264 11714 3268 11718 3269 11723
3272 11721 3270 11716 3272 11717 3273 11722
3267 11724 3268 11725 3293 11726 3290 11679
3258 11665 3254 11712
TIME...MOT...LOC 2157Z 098DEG 19KT 3275 11695
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
JMBThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 24, 8:56 AM PDT | Flash Flood Watch | SGX | Riverside, San Diego | 10 hr |
| Sep 24, 11:08 AM PDT | Beach Hazards Statement | SGX | Orange, San Diego | 8 hr |
| Sep 24, 12:13 PM PDT | Severe Thunderstorm Warning | SGX | San Diego | 31 min |
| Sep 24, 12:21 PM PDT | Flash Flood Warning | SGX | San Diego | 56 min |
| Sep 24, 1:24 PM PDT | Severe Thunderstorm Warning | SGX | San Diego | 51 min |
| Sep 24, 1:28 PM PDT | Flash Flood Warning | SGX | San Diego | 2 hr |
| Sep 24, 2:09 PM PDT | Flash Flood Warning | SGX | San Diego | 3 hr |
| Sep 24, 2:41 PM PDT | Severe Thunderstorm Warning | SGX | San Diego | 64 min |
| Sep 24, 2:59 PM PDT | Special Weather Statement | SGX | San Diego | 61 min |
| Sep 24, 3:20 PM PDT | Severe Thunderstorm Warning | SGX | San Diego | 55 min |
| Sep 24, 3:47 PM PDT | Special Weather Statement | SGX | Orange | 58 min |
| Sep 24, 3:56 PM PDT | Special Marine Warning | SGX | 94 min | |
| Sep 24, 4:40 PM PDT | Special Marine Warning | SGX | 65 min |
Nearby
Special Marine Warnings in California, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.